Starting Reduction From 30Mg To 20Mg 6/26/18
Posted 26 June 2018 - 09:38 PM
Posted 27 June 2018 - 01:04 PM
For most that is way too rapid a drop in dose. Normal members drop by about 5% or less a week when they get to 30 mg and then by 1% a week when they get to 5 mg. Some have a lot of problems that way and some don't. It varies a lot from person to person.
- Wagtail likes this
Posted 27 June 2018 - 01:22 PM
Posted 27 June 2018 - 03:20 PM
No, I did 2% a week and had 9 months of terrible withdrawal. Some people have done as little as 0.3 % (1 bead a day) and still had a tough withdrawal but I also know of a few that went off of it over a 2 or 3 month period an d had virtually no withdrawal. You just never know.
- Hrk630 likes this
Posted 27 June 2018 - 09:51 PM
Just to support fishinghat's commentary and advice ....
Was on 30mg for 12 years, then had no problem switching over from 30mg to 20mg capsules this past February. I didn't want the "brain zaps" I had when I tried going cold turkey a few years ago. So since February, I've followed the gradual "bead counting" reduction method fishinghat advocates, and that got me down to about 8mg with little-to-no withdrawal side effects.
Then.... I hit a wall (many tough side effects, and wasn't functional), and have had to stabilize at about 8mg, which is where I'm at now (actually had to increase from 30 to 32 beads, just to get stable). But I plan on resuming the bead counting and gradual weaning off process in early July. I plan on going even slower in July ... but regardless, I know for me it won't be pretty......
So yes .... a drop from 20mg to 10mg is pretty drastic. Everyone is indeed different, but with that kind of reduction, you'd be increasing your risk of withdrawal symptoms.....
One final word of advice (even though I'm a relative newbie too......). Look around on this site's forums. Do searches for the specific information you need. There's a lot of great information to be gleaned from folks' experiences on the forums, led by fishinghat, et al.......
Good luck to you!
Posted 27 June 2018 - 11:03 PM
Posted 28 June 2018 - 06:51 AM
I would suggest a different approach here. 5 mg in one shot is a lot. Even 5 beads is a lot.
It's best to drop every day, exemple, 2 beads the first day then 4 the next then 6 then 8 and so on. It's slow but your body will have a better chance to get used to this small change. Stabalize if needed then down again.
Of course, it's your choice and we will support you whatever you decide. Keep us posted.
Any questions, don't hesitate even if they might seem stupid to you. Nothing is stupid here and no one is judged. We are a family!
Vinpin, thank you for your lovely post.
- KathyInFL likes this
Posted 28 June 2018 - 06:32 PM
Posted 28 June 2018 - 08:38 PM
Hi again Hrk640,
I'm sure fishinghat and Gail are not in shock over your "crash and burn". So sorry it was such a rough time today. It is certainly a time for patience and lowered expectations. I'm finding that out now as well....
A slower "go of it" like fishinghat and Gail are proposing sounds like it would be of great value to you. Like I mentioned, I actually had to add two beads back in just to stabiize. Two beads!!!!!.... that's at most a 1/2 mg! That shows how potent this medicine is......
One idea - not really a recommendation, just an idea that sometimes (not all the time) works for me. While withdrawing, maybe you can try remembering that all the voices and thoughts that pop into your head are not always voices of reason, and many of them are not necessarily correct either. Sometimes, that helps me make it through the tough emotional periods. I let the thoughts happen, but certainly try not to get caught up in drawing conclusions or making decisions based on them.
Very best of luck to you!
Posted 28 June 2018 - 10:17 PM
So I'm doing 2 beads down for the next two days to make sure I'm ok, then I'll go from there to -4, -6, etc. I may stay at each reduced number for at least 2 days as I seem to be very sensitive.
I can't fully express how grateful I am for your kind, encouraging words. I try to tell myself, this is only temporary. This is just withdrawl symptoms, it WILL get better.
Thx also to gail and fishinghat.
Posted 02 July 2018 - 08:25 PM
- gail likes this
Posted 29 July 2018 - 12:10 AM
- gail likes this
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users